Alert archive / California / Gale Warnings in 2009

Gale Warning 21, NWS Los Angeles, CA

June 20, 2009

NWS Los Angeles, CA issued this gale warning at Jun 20, 2009, 2:04 PM PDT. It took effect at Jun 21, 2009, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 2:04 PM PDT (21:04 UTC)
In effect from
Jun 21, 2009, 12:00 PM PDT
Expired
Jun 21, 2009, 8:27 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WHUS76 KLOX 202104
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
204 PM PDT SAT JUN 20 2009

PZZ676-210500-
/O.EXT.KLOX.SC.Y.0237.000000T0000Z-090621T1900Z/
/O.NEW.KLOX.GL.W.0021.090621T1900Z-090622T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
204 PM PDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT SUNDAY...
...GALE WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT SUNDAY. 

NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
CONTINUE THROUGH SUNDAY MORNING...THEN INCREASE TO 20 TO 30 KNOTS WITH
FREQUENT GUSTS TO 35 KT SUNDAY AFTERNOON AND EVENING. WINDS WILL BE
STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-210500-
/O.EXT.KLOX.GL.W.0019.000000T0000Z-090622T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
204 PM PDT SAT JUN 20 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT SUNDAY. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE AT TIMES THROUGH SUNDAY EVENING. THE STRONGEST WINDS WILL
OCCUR BEYOND 10 MILES FROM SHORE...ESPECIALLY ACROSS THE NORTHERN
PORTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-210500-
/O.EXT.KLOX.GL.W.0020.000000T0000Z-090622T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
204 PM PDT SAT JUN 20 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT SUNDAY. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
WILL CONTINUE AT TIMES THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-210400-
/O.EXB.KLOX.SC.Y.0237.000000T0000Z-090621T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
204 PM PDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
THIS EVENING. WINDS WILL BE STRONGEST WESTERN PORTION. WINDS ARE
EXPECTED TO DECREASE SOME LATE TONIGHT...BUT WILL LIKELY INCREASE
AGAIN SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
236 
WHUS76 KLOX 210345
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 PM PDT SAT JUN 20 2009

PZZ676-211145-
/O.CON.KLOX.SC.Y.0237.000000T0000Z-090621T1900Z/
/O.CON.KLOX.GL.W.0021.090621T1900Z-090622T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
845 PM PDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY. 

NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
CONTINUE THROUGH SUNDAY MORNING...THEN INCREASE TO 20 TO 30 KNOTS
WITH FREQUENT GUSTS TO 35 KT SUNDAY AFTERNOON AND EVENING. WINDS
WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-211145-
/O.CON.KLOX.GL.W.0019.000000T0000Z-090622T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
845 PM PDT SAT JUN 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE AT TIMES THROUGH SUNDAY EVENING. THE STRONGEST WINDS
WILL OCCUR BEYOND 10 MILES FROM SHORE...ESPECIALLY ACROSS THE
NORTHERN PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-211145-
/O.CON.KLOX.GL.W.0020.000000T0000Z-090622T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
845 PM PDT SAT JUN 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
WILL CONTINUE AT TIMES THROUGH SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-211000-
/O.EXT.KLOX.SC.Y.0237.000000T0000Z-090621T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
845 PM PDT SAT JUN 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. 

WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
EVENING. WINDS WILL BE STRONGEST WESTERN PORTION. WINDS ARE
EXPECTED TO DECREASE SOME LATE TONIGHT...BUT WILL LIKELY INCREASE
AGAIN SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
362 
WHUS76 KLOX 210950
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 AM PDT SUN JUN 21 2009

PZZ650-211630-
/O.CAN.KLOX.SC.Y.0237.000000T0000Z-090621T1000Z/
/O.NEW.KLOX.SC.Y.0238.090621T2200Z-090622T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
250 AM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELED. 

WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL REDEVELOP ONCE AGAIN
THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS
WILL BE STRONGEST WESTERN PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-211630-
/O.CON.KLOX.SC.Y.0237.000000T0000Z-090621T1900Z/
/O.EXT.KLOX.GL.W.0021.090621T1900Z-090622T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
250 AM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 3 AM PDT
MONDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO 3 AM PDT
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
TODAY. 

NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
CONTINUE THROUGH THIS MORNING...THEN INCREASE TO 20 TO 30 KNOTS
WITH FREQUENT GUSTS TO 35 KT THIS AFTERNOON THROUGH EARLY MONDAY MORNING.
WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-211630-
/O.EXT.KLOX.GL.W.0019.000000T0000Z-090622T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
250 AM PDT SUN JUN 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE AT TIMES TODAY THROUGH EARLY MONDAY MORNING. THE STRONGEST WINDS
WILL OCCUR BEYOND 10 MILES FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-211630-
/O.EXT.KLOX.GL.W.0020.000000T0000Z-090622T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
250 AM PDT SUN JUN 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
WILL CONTINUE AT TIMES THROUGH EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KAPLAN
162 
WHUS76 KLOX 212111
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
211 PM PDT SUN JUN 21 2009

PZZ670-220400-
/O.EXT.KLOX.GL.W.0019.000000T0000Z-090622T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
211 PM PDT SUN JUN 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL
CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR
BEYOND 10 MILES FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-220400-
/O.EXT.KLOX.GL.W.0020.000000T0000Z-090622T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
211 PM PDT SUN JUN 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
WILL CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-220400-
/O.EXT.KLOX.GL.W.0021.000000T0000Z-090622T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
211 PM PDT SUN JUN 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 KNOTS WILL CONTINUE THROUGH THIS EVENING.
WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-220400-
/O.EXT.KLOX.SC.Y.0238.090621T2200Z-090622T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
211 PM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
THIS EVENING. WINDS WILL BE STRONGEST ACROSS THE WESTERN PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
758 
WHUS76 KLOX 220327
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
827 PM PDT SUN JUN 21 2009

PZZ670-221130-
/O.CAN.KLOX.GL.W.0019.000000T0000Z-090622T0400Z/
/O.EXB.KLOX.SC.Y.0238.000000T0000Z-090623T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
827 PM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS 15 TO 30 KNOTS WILL CONTINUE THROUGH LATE MONDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-221130-
/O.CAN.KLOX.GL.W.0020.000000T0000Z-090622T0400Z/
/O.EXB.KLOX.SC.Y.0238.000000T0000Z-090623T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
827 PM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS 15 TO 30 KNOTS WILL CONTINUE THROUGH LATE MONDAY
NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-221000-
/O.CAN.KLOX.GL.W.0021.000000T0000Z-090622T0400Z/
/O.EXB.KLOX.SC.Y.0238.000000T0000Z-090622T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
827 PM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-221000-
/O.EXT.KLOX.SC.Y.0238.000000T0000Z-090622T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
827 PM PDT SUN JUN 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. 

WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE
TONIGHT. WINDS WILL BE STRONGEST ACROSS THE WESTERN PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jun 20, 1:40 PM PDT, 24 minutes earlier.

Area forecast discussion, Jun 20, 1:40 PM PDT, 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PDT SAT JUN 20 2009

.SHORT TERM (TODAY-TUE)...RAPIDLY DEEPENING MARINE LYR OVER 5000 FT
THIS AFTERNOON, VERY CLOSE TO MOUNT WILSON. WE CONTINUE TO GET SOME
DRIZZLE/LIGHT RAIN REPORTS OVER PORTIONS OF LA/VENTURA COUNTIES THIS
AFTERNOON WITH SOME MEASUREABLE PRECIP AS WELL. CLOUDS STARTING TO
THIN OUT A LITTLE OVER THE WATER AND IMMEDIATE COAST, TYPICAL OF A
REVERSE CLEARING DAY. MAY GET A FEW PEEKS OF SUN INLAND TODAY BUT
UNLIKELY. GUSTY WINDS IN THE ANTELOPE VALLEY APPROACHING ADVISORY
LEVELS BUT ONLY IN ISOLATED SPOTS. NAM BACKED OFF SLIGHTLY ON THE
NORTHWEST WINDS ALONG THE CENTRAL COAST AND SRN SBA COUNTY TODAY AND
TONIGHT, BUT IT LOOKS STRONGER THE NEXT COUPLE DAYS.

12Z/18Z NAM BOTH SHOWING MARINE LYR DEPTH STILL VERY DEEP TONIGHT.
HOWEVER, WITH HEIGHTS BUILDING ACROSS THE AREA SUNDAY ALONG WITH
NORTHWEST FLOW ALOFT BEHIND THE TROF PASSAGE, WE SHOULD SEE BETTER
CLEARING ALONG WITH WARMER TEMPS. STILL BELOW NORMAL BUT AT LEAST
MOST VALLEY AREAS SHOULD GET INTO THE 70S. FOR NOW AM FORECASTING
CLEARING ALL AREAS BY AFTERNOON, THOUGH THIS MAY BE OPTIMISTIC.
EITHER WAY, COASTAL AREAS WILL STILL BE ON THE COOL SIDE WITH MOST
LOCATIONS IN THE 60S.

WARMING TREND ON TRACK FOR MONDAY AND TUESDAY, ESPECIALLY INLAND, AS
HIGH PRESSURE BUILDS ACROSS THE SOUTHWEST. NIGHT/MORNING CLOUDS WILL
NOT REACH AS FAR INLAND AND WILL CLEAR EARLIER IN MOST AREAS, THOUGH
WOULD NOT BE SURPRISED TO SEE CLOUDS LINGERING AT SOME BEACHES
THROUGH THE AFTERNOON WITH MODERATE ONSHORE FLOW EACH DAY.

.LONG TERM (WED-SAT)...ALTHOUGH A WEAK TROF WILL MOVE THROUGH THE
AREA WED AND THU IT IS NOT EXPECTED TO HAVE ANY SIGNIFICANT IMPACT.
IN FACT, HIGHS MOST AREAS THU SHOULD BE AT OR SLIGHTLY ABOVE WED
WITH THE MARINE LYR CONFINED TO THE COAST AND POSSIBLY THE LOWER
VALLEY LOCATIONS. AT THIS TIME THERE IS NOT ENOUGH MOISTURE TO WORRY
ABOUT AFTERNOON CONVECTION BUT THERE IS CERTAINLY SOME INSTABILITY
ASSOCIATED WITH THE TROF AND PVA SO WELL HAVE TO KEEP A CLOSE EYE
ON THAT OVER THE NEXT FEW DAYS.

HIGH PRESSURE ALOFT WILL REALLY KICK IN LATER NEXT WEEK AND INTO THE
WEEKEND FOR A PRETTY SIGNIFICANT WARMING TREND. GFS DID BACK OFF THE
950MB TEMPS FOR NEXT WEEKEND BUT THEY ARE STILL RUNNING AROUND 40C
WHICH IS USUALLY THE MAGIC NUMBER FOR GETTING 110 IN THE ANTELOPE
VALLEY AND LOW 100S IN THE WARMER COASTAL VALLEY AREAS. MARINE LYR
WILL STILL BE PRESENT BUT CONFINED TO THE COASTAL ZONES. IN FACT,
THE ONSHORE FLOW IS STRONG ENOUGH TO WHERE ITS POSSIBLE CLOUDS WILL
LINGER AT THE BEACHES UNDER A VERY STRONG BUT LOW INVERSION WHILE
TEMPERATURES SOAR JUST A FEW MILES INLAND. ALSO SOMETHING TO KEEP AN
EYE ON IS THE POSSIBILITY OF SOME AFTERNOON CONVECTION IN THE
MTNS/DESERTS LATE NEXT WEEK. MOISTURE IS STILL EXTREMELY LIMITED BUT
THE GFS DID SHOW 850 DEWPOINTS IN THE 4-6 RANGE FRI/SAT. COMBINE
THIS WITH 100+ TEMPERATURES AND THAT SHOULD BE ENOUGH TO GENERATE
SOME AFTERNOON CLOUDS AT LEAST.

&&

.AVIATION...20/1800Z...EDDY CIRCULATION COMBINED WITH STRONG ONSHORE
FLOW HAS RAPIDLY DEEPENED THE MARINE LAYER TO AROUND 4500 FEET THIS
MORNING FOR AREAS SOUTH OF POINT CONCEPTION...CAUSING AREAS OF
DRIZZLE AND LIGHT RAIN. WITH SUCH A THICK CLOUD DECK...WILL HAVE
DIFFICULTY BURNING OFF ACROSS MANY PORTIONS OF LA/VTU COUNTIES
TODAY...WITH REVERSE CLEARING PATTERN LIKELY. IN LATEST TAF
PACKAGE...HAVE INDICATED PESSIMISTIC CLEARING FOR TODAY. OTHER MAIN
ISSUE WILL BE GUSTY SOUTHWEST WINDS AT KPMD AND KWJF...WHERE WINDS
WILL CONTINUE TO INCREASE THROUGH THE DAY.

FOR KLAX...CEILING LIKELY TO CONTINUE THROUGH MUCH OF THE
DAY...GENERALLY EXPECTED TO RANGE BETWEEN 3000-4000 FEET. COULD SEE
A FEW HOURS OF SCT CONDITIONS BY LATE AFTERNOON. EXPECT SOLID
CEILING TO REFORM OVERNIGHT GENERALLY IN THE 2000 FOOT RANGE. EDDY
CIRCULATION HAS CAUSE SOUTHEAST WINDS IN THE 5-7 KNOT RANGE THIS
MORNING...WITH A SHIFT AROUND TO THE SOUTHWEST EXPECTED AROUND
20-21Z.

FOR KBUR...CEILINGS LIKELY TO CONTINUE THROUGH THE DAY...GENERALLY IN
THE 2000-3000 FOOT RANGE...THEN REMAIN AROUND 2000 FEET THROUGH
THE NIGHT. TYPICAL S-SE WINDS EXPECTED TO CONTINUE WITH INFLUENCE OF
EDDY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 20, 6:00 AM PDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT JUN 20 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-211300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG NORTHWEST FLOW WILL CONTINUE TODAY OFF THE CENTRAL
COAST...PRODUCING GALE FORCE WINDS AND HAZARDOUS SEA CONDITIONS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GALE FORCE NORTHWEST WINDS WITH HAZARDOUS SEA CONDITIONS ARE
EXPECTED TO AFFECT THE OUTER WATERS SUNDAY...AND MAY REQUIRE A GALE
WARNING OR WATCH.

LATE THIS WEEK...HIGH PRESSURE WILL BEGIN TO BUILD IN ACROSS
SOUTHERN CALIFORNIA BRINGING THE POSSIBILITY OF HOT CONDITIONS TO
THE INTERIOR PORTIONS OF THE FORECAST AREA FRIDAY AND LIKELY INTO
EARLY NEXT WEEK...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:47 PM PDTWind AdvisoryLOX4 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.